advertisement
Question
Posted by: Jo | 2006/07/23

Cipralex and its withdrawal symptoms

During a brief period of stress and anxiety (I knew exactly why I was feeling that way and knew when the period of time would be over by) my GP prescribed Cipralex. She failed to mention how difficult it would be coming off the drug, and I have tried unsuccessfully to come off it on two occassions. I have only been on it for about 6 months, and I'm told I shouldn't have expected to be on it for less time than this, but I really feel that I don't need it any more, but when I do start tapering my dose down, I end up feeling worse than ever before and have to go back on at full strength.

I am afraid I will end up being on it for years, because it's too difficult to come off. When I started taking it I was being an absolute cow to my children, which terrified me because they mean the world to me, and the reason that I've twice gone back to the full dose is because I found myself shouting(screaming) at my kids again, and that frightened me almost as much as it did them.

How do I come off this drug without becoming worse than when I started?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

HI Jo
It may be that you are not ready to come off the drug or that you are trying to do it too fast. Sometimes you need to use the drug for 6 months or so before trying to reduce the dose. You can test yourself on the website http://www.drhansdreyer.com/questionnaire.php to see whether you still have symptoms. Don't be too harsh on yourself, even if you taper it very slowly over 2 months, it will not be an issue.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement